MAUDE Adverse Event Report: APOTHECARY PRODUCTS LLC. HEALTHSMART PILL CRUSHER

APOTHECARY PRODUCTS LLC. HEALTHSMART PILL CRUSHER
Model Number PC12
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Event or Problem Description
Apothecary products llc.Received a report from medwatch (report number mw5095448 [mdr report key (b)(4)]) : when speaking with a group of nursing staff about our current practices of crushing medication tablets, in response to an (b)(4) newsletter about an issue with a plastic enteral syringe product, it was brought to my attention an issue with a different product we use for pill crushing.Currently, a product we carry is the healthsmart pill crusher/pulverizer.Several nurses have brought it to my attention that in the past, when using the product to crush tablets, the plastic bottom has shattered/broken while in use.This could have led to small pieces of plastic being administered to patients if nursing staff was not careful.We are currently in the process of removing these products from all of our units to prevent any breakages in the future.We will instead utilize our other product, silent knight, in the future.(b)(4).

Brand Name
HEALTHSMART PILL CRUSHER
Common Device Name
PILL CRUSHER
Manufacturer (Section D)
APOTHECARY PRODUCTS LLC.
11750 12th avenue south
burnsville, mn
MDR Report Key10479652
Report Number0002183416-2020-00004
Device Sequence Number4284314
Product Code OHY
UDI-Device Identifier00079573009161
UDI-Public00079573009161
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC12
Device Catalogue NumberPC12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1